MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ENDOSCOPE 5.5MM; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ENDOSCOPE 5.5MM; LAPAROSCOPE, GENERAL
Model Number MCENDO550
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting procedure, the scope had a smudge or crack in the scope.It is unknown whether there was a delay in the procedure.Due to the unknown information, it is being reported.Terumo continues to attempt to gain more information regarding this event from the user facility.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 3331, 3224, 19).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 3331 - analysis of production records.Investigation findings: 3224 - optical problem identified.Investigation conclusions: 19 - cause traced to user.The sample was returned and visually inspected using a monocular and discovered that there was a crack on one of the internal lenses which resulted in a blurry visual field.These are the possible causes which may produce the failure: the product was either dropped or inadvertently struck by an object, the excessive force was exerted on the endoscope shaft; this could deflect the shaft and lead to the alteration of the internal lens system.The labeling for the device stresses the importance of how fragile the device is and instructs the user to handle the product with extreme care to prevent damage to the device.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
*there was 10 ml blood loss, *the product was changed out, *the surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 17, 2022.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
ENDOSCOPE 5.5MM
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key14427050
Report Number1124841-2022-00109
Device Sequence Number5488214
Product Code GCJ
UDI-Device Identifier00699753018952
UDI-Public(01)00699753018952
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K092789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberMCENDO550
Device Catalogue NumberN/A
Device Lot Number800519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer05/10/2022
07/07/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date05/27/2022
07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown